Washington, 2008

Wildfire in Washington, June 29 to 30, 2008

June 29 to 30, 2008 · NWS OTX · 1 event in 1 county or zone

A wildfire burned 700 acres just south of Othello along Highway 24. The fire began in an orchard above Linda Lake.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A wildfire burned 700 acres just south of Othello along Highway 24. The fire began in an orchard above Linda Lake. Westerly winds fanned the fire through grass and sagebrush.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 29, 6:31 PM PST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 29, 6:31 PM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
731 PM PDT SUN JUN 29 2008

.SYNOPSIS...MANY LONG STANDING TEMPERATURE RECORDS WILL BE
THREATENED TOMORROW AS A STRONG RIDGE OF HIGH PRESSURE BRINGS HOT
CONDITIONS TO THE INLAND NORTHWEST. THIS RIDGE WILL BEGIN TO BREAK
DOWN MONDAY NIGHT INTO TUESDAY...BRINGING THE POTENTIAL FOR
THUNDERSTORMS TO MUCH OF THE REGION. FOR LATE WEEK AND THE
WEEKEND...THE ENTIRE PACIFIC NORTHWEST WILL REMAIN UNDER THE
INFLUENCE OF WARM BUT MOIST SOUTHWEST FLOW. THIS WILL KEEP THE
THREAT OF ISOLATED THUNDER IN THE FORECAST FOR MOST ZONES EACH
DAY.

&&

.DISCUSSION...
THIS EVENING AND THE REMAINDER OF TONIGHT...MASS OF CONVECTION
ASSOCIATED WITH WEAK UPPER LEVEL IMPULSE CONTINUES TO DRIFT NNW
THIS EVENING ACROSS CENTRAL OR AND SC WA. AT ITS CURRENT PACE IT SHOULD
ENTER THE EXTREME SW PORTIONS OF OUR CWA BETWEEN 800-900PM. THESE
STORMS COULD IMPACT SOUTHERN PORTIONS OF GRANT...DOUGLAS...AND
CHELAN COUNTIES. THUS FAR MUCH OF THE ACTIVITY HAS BEEN STRONG TO
LOCALLY SEVERE...BUT DO NOT ANTICIPATE THIS TO BE THE CASE AS IT
NEARS OUR CWA. BY THIS TIME THE CONVECTION WILL BE FIGHTING THE
WEAKER DIURNAL HEATING AND THE GRADUAL WEAKENING OF THE UPPER
LEVEL DISTURBANCE. NONETHELESS...IT WILL NOT LIKELY TAPER OFF WITH
THE SETTING SUN...AS IN SITU MID-LEVEL LAPSE RATES ARE QUITE
UNSTABLE ALONG THE CASCADE CREST AND EXTENDING EAST TOWARD THE
WENATCHEE AREA. FORECASTS HAVE BEEN UPDATED TO RAISE POPS IN THESE
AREAS...AS WELL AS INCREASE CLOUD COVER. THIS CONVECTIVE DEBRIS
WILL LIKELY PUT A LID ON NOCTURNAL TEMPERATURE FALLS TONIGHT OVER
THE FAR WESTERN ZONES AND AS SUCH WE WILL LIKELY RAISE VALUES
DURING A LATER UPDATE. FX

&&

.AVIATION...
A STRONG UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING
LIGHT WINDS AND VFR CONDITIONS AT ALL TAF SITES THROUGH 0Z TUE. THE
ONLY EXCEPTION WILL BE THE SLIGHT THREAT FOR OVERNIGHT/EARLY
MORNING THUNDER ACROSS THE CENTRAL CASCADES WITH SOME CLOUD DEBRIS
DRIFTING INTO THE VCNTY OF KEAT AND KMWH. KEAT WILL ALSO EXPERIENCE
INCREASING NORTHWEST WINDS AFT 09Z AS THE MARINE LAYER DEEPENS ON
THE WEST SIDE. WEVE ADDED SOME MID-CLOUD CEILINGS LATE MON
AFTERNOON FOR KLWS AND KEAT WITH SHRA/ISOLD TSRA BEGINNING TO
DEVELOP OVER THE MTNS. SBOD/BZ

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        65  97  66  88  62  90 /   0  10  30  40  30  10
COEUR DALENE  60  97  63  86  58  89 /   0  10  30  40  30  10
PULLMAN        56  95  61  88  56  91 /   0  10  40  30  20  10
LEWISTON       65 101  67  97  66  97 /   0  10  40  30  20  10
COLVILLE       56  99  59  89  56  93 /   0  10  30  40  30  10
SANDPOINT      51  93  59  83  58  86 /   0  10  30  50  30  10
KELLOGG        58  94  58  84  56  88 /   0  10  30  50  30  10
MOSES LAKE     66 101  67  98  64  99 /  10  10  20  20  10   0
WENATCHEE      72  99  71  95  68  95 /  10  20  20  20  10   0
OMAK           65  99  65  94  62  94 /   0  20  20  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 29, 1:52 PM PST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PDT SUN JUN 29 2008

IDZ001>004-026-027-WAZ033-036-037-302200-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-
252 PM PDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NEAR RECORD HEAT WILL CONTINUE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS MONDAY
AND TUESDAY OVER THE IDAHO PANHANDLE AND OVER THE EASTERN THIRD OF
WASHINGTON. LOCALLY DAMAGING WINDS...BLOWING DUST...AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH THESE
STORMS.

HOT WEATHER THIS WEEKEND...FOLLOWED BY THE THREAT OF LIGHTNING
MONDAY AND TUESDAY...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS...
ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER
FINE FUELS ARE BECOMING DRY.

WAZ034-035-038-041>044-302200-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
252 PM PDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NEAR RECORD HEAT WILL CONTINUE TODAY. ISOLATED THUNDERSTORMS TONIGHT ARE
EXPECTED OVER THE CENTRAL WASHINGTON CASCADES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND TUESDAY.
HOT WEATHER THIS WEEKEND...FOLLOWED BY THE THREAT OF LIGHTNING
EARLY MONDAY AND TUESDAY...WILL BRING THE POTENTIAL FOR NEW FIRE
STARTS... ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE GRASSES
AND OTHER FINE FUELS ARE BECOMING DRY.

WAZ031-032-302200-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
252 PM PDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NEAR RECORD HEAT WILL CONTINUE TODAY. SCATTERED THUNDERSTORMS WITH
LITTLE IF ANY RAIN WILL MOVE THROUGH THE AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS MONDAY
AND TUESDAY OVER THE IDAHO PANHANDLE AND OVER THE EASTERN THIRD OF
WASHINGTON. LOCALLY DAMAGING WINDS...BLOWING DUST...AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH THESE
STORMS.

HOT WEATHER THIS WEEKEND...FOLLOWED BY THE THREAT OF LIGHTNING
MONDAY AND TUESDAY...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS...
ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER
FINE FUELS ARE BECOMING DRY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
June 29, 9:00 PM PST to June 30, 11:00 AM PST
Where
Moses Lake Area forecast zone
Reported by
Newspaper
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108857.